Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 249, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 10, 2021, 10:15 PM CDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 10:15 PM CDT (03:15 UTC)
- Expired
- Aug 10, 2021, 11:14 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3140 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489
WHUS54 KMOB 110315
SMWMOB
GMZ631>634-650-655-670-675-110445-
/O.NEW.KMOB.MA.W.0249.210811T0315Z-210811T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1015 PM CDT Tue Aug 10 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...
South Mobile Bay...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 1145 PM CDT.
* At 1015 PM CDT, strong thunderstorms were located along a line
extending from near Lillian Bridge to Pensacola Beach to near East
Bay, moving southwest at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Big Lagoon, Pensacola Pass, Sand Island Lighthouse, Fort Pickens,
Bon Secour Bay, Farewell Buoy, Middle Bay Light, Heron Bay,
Pensacola Bay Bridge and Perdido Pass.
LAT...LON 3047 8792 3032 8771 3022 8803 3023 8797
3025 8766 3056 8701 3055 8698 3054 8698
3054 8700 3036 8720 3040 8686 3032 8721
3038 8682 2973 8690 2979 8783 3035 8830
TIME...MOT...LOC 0315Z 038DEG 22KT 3049 8745 3035 8716 3041 8702
HAIL...0.00IN
WIND...>34KTS
$$
Black1 follow-up statement
960
FZUS74 KMOB 110414
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
1114 PM CDT Tue Aug 10 2021
GMZ631>634-650-655-670-675-110424-
/O.CAN.KMOB.MA.W.0249.000000T0000Z-210811T0445Z/
1114 PM CDT Tue Aug 10 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...
South Mobile Bay...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 3047 8792 3032 8771 3022 8803 3023 8797
3025 8766 3056 8701 3055 8698 3054 8698
3054 8700 3036 8720 3040 8686 3032 8721
3038 8682 2973 8690 2979 8783 3035 8830
TIME...MOT...LOC 0411Z 038DEG 22KT 3022 8770 3008 8741 3014 8727
$$
BlackWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 10, 10:11 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 10, 10:11 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1011 PM CDT Tue Aug 10 2021 .NEAR TERM /Now Through Thursday/...Summer just keeps on keeping on with another toasty day with showers and thunderstorms likely during the afternoon. This persistent upper level ridge will continue over the area and dominate the sensible weather through Thursday. Flow overall will be relatively weak aloft and surface features will be almost non-existent outside of remnant outflow boundaries and the diurnally driven sea/bay/land breezes. PWATS look to increase above 2 inches Wednesday as a plume of Gulf moisture moves through the area. This will likely lead to even better coverage across the area as storms develop along the boundaries. Storms should begin near the coast and coastal waters during the morning and then progress inland. Storms will likely initiate along the coastal counties around noon to 2 pm with a little later start closer to 2 to 4 pm for inland communities. Given the high PWATS and weak flow aloft, some storms will certainly be capable of heavy rainfall and some localized flooding could be possible especially within the urban areas. Storms will also have the potential from some gusty winds and given the slightly better low level moisture, water loading of downdrafts could help aid in some better microbursts Wednesday. Also with better coverage, storms might be able to cluster and work together to break through any remaining subsidence from the broad upper ridge. Overall the environment will be similar on Thursday, with the only difference being the plume of moisture will have moved slightly west. This will likely lead to higher rain chances west of I-65; however, most areas will see high end scattered POPs. The same threats will be possible with the storms that develop on Thursday. Temperatures will continue to be warm with highs quickly climbing into the low 90s each day. This coupled with high dewpoints in the 70s will lead to heat indices in the 100 to 105 range. The only thing keeping us from getting to heat advisory criteria will be how quickly storms develop and the more likely coverage over the area. Rip currents remain low through the forecast; however, eyes will turn towards Tropical Storm Fred through the extended for the potential increase in rip currents. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 10, 6:11 PM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
611 PM CDT Tue Aug 10 2021
FLZ201-102345-
Escambia Inland FL-
611 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Escambia County through 645 PM CDT...
At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Bratt, or 13 miles east of Bay Minette. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern
Escambia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3076 8754 3078 8754 3085 8763 3085 8762
3087 8764 3089 8762 3092 8746 3076 8747
3075 8753
TIME...MOT...LOC 2310Z 177DEG 3KT 3081 8756
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Aug 10, 7:15 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Mobile AL
715 PM CDT Tue Aug 10 2021
ALZ060-110045-
Covington AL-
715 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern
Covington County through 745 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Andalusia, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern
Covington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3127 8640 3107 8640 3104 8669 3131 8669
TIME...MOT...LOC 0014Z 089DEG 8KT 3118 8651
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackSpecial weather statement, Aug 10, 7:46 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
746 PM CDT Tue Aug 10 2021
FLZ205-110130-
Okaloosa Inland FL-
746 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northern Okaloosa
County through 830 PM CDT...
At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel Hill, or 9 miles southwest of Florala, moving west at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3070 8669 3077 8679 3092 8679 3096 8676
3100 8656 3099 8639 3079 8639
TIME...MOT...LOC 0045Z 072DEG 21KT 3091 8645
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackSpecial weather statement, Aug 10, 8:07 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
807 PM CDT Tue Aug 10 2021
ALZ056>060-110200-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
807 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw, north central Escambia, southeastern Conecuh
and northwestern Covington Counties through 900 PM CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of I65 And AL 113, or 11 miles northwest of Brewton. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evergreen, McKenzie, Castleberry, Red Level, Dozier and I65 And US
84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3114 8715 3130 8725 3173 8649 3149 8633
TIME...MOT...LOC 0107Z 182DEG 3KT 3123 8722
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 10, 8:09 PM CDT, 2 hours 6 minutes before
Special Weather Statement...CORRECTED
National Weather Service Mobile AL
809 PM CDT Tue Aug 10 2021
ALZ056>060-110200-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
809 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw, north central Escambia, southeastern Conecuh
and northwestern Covington Counties through 900 PM CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of I65 And AL 113, or 11 miles northwest of Brewton. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evergreen, McKenzie, Castleberry, Red Level, Dozier and I65 And US
84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8705 3111 8738 3132 8736 3135 8734
3134 8706
TIME...MOT...LOC 0107Z 182DEG 3KT 3123 8722
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 10, 8:13 PM CDT, 2 hours 2 minutes before
Special Weather Statement...CORRECTED
National Weather Service Mobile AL
813 PM CDT Tue Aug 10 2021
ALZ056>060-110200-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
813 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwest Conecuh
and north central Escambia Counties through 900 PM CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of I65 And AL 113, or 11 miles northwest of Brewton. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brewton, East Brewton and I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8705 3111 8738 3132 8736 3135 8734
3134 8706
TIME...MOT...LOC 0107Z 182DEG 3KT 3123 8722
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:15 PM CDT | Special Weather Statement | MOB | Covington | 30 min |
| Aug 10, 8:07 PM CDT | Special Weather Statement | MOB | Conecuh | 53 min |
| Aug 10, 8:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Aug 10, 8:13 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Aug 10, 8:52 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Aug 11, 10:49 AM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Aug 11, 11:24 AM CDT | Special Weather Statement | MOB | Mobile | 36 min |
| Aug 11, 12:20 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Aug 11, 1:05 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Aug 11, 3:20 PM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Aug 11, 4:20 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Aug 11, 4:40 PM CDT | Special Weather Statement | MOB | Wilcox | 35 min |
| Aug 11, 5:15 PM CDT | Special Weather Statement | MOB | Wilcox | 45 min |
| Aug 11, 5:56 PM CDT | Special Weather Statement | MOB | Conecuh | 49 min |
| Aug 11, 6:12 PM CDT | Special Weather Statement | MOB | Crenshaw | 48 min |
| Aug 11, 6:29 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 46 min |
| Aug 11, 6:43 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 47 min |
| Aug 10, 7:46 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Aug 11, 11:30 AM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Aug 11, 12:58 PM CDT | Special Weather Statement | MOB | Santa Rosa | 47 min |
| Aug 11, 3:01 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Aug 11, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 23 min |
| Aug 11, 3:33 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 22 min |
| Aug 11, 3:48 PM CDT | Special Weather Statement | MOB | Greene | 42 min |
| Aug 11, 4:04 PM CDT | Special Weather Statement | MOB | Greene | 41 min |
| Aug 11, 4:09 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 32 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.